Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 85, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 10, 2000, 5:29 PM EST for Huntington County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2000, 5:29 PM EST (22:29 UTC)
- Expired
- Jun 10, 2000, 6:20 PM EST
- In force
- 51 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Huntington County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299 WUUS53 KIWX 102230 SVRFWA INC069-102320- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 529 PM EST SAT JUN 10 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HUNTINGTON COUNTY IN INDIANA * UNTIL 620 PM EST * AT 529 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF ANDREWS...OR ABOUT 8 MILES SOUTHEAST OF NORTH MANCHESTER...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... HUNTINGTON ROANOKE THIS IS A DANGEROUS STORM. SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:45 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 10, 2:45 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 245 PM EST SAT JUN 10 2000 FCST CHALLENGES REVOLVE AROUND POPS IN FIRST AND SECOND PDS. WV IMAGERY INDICATED IMPRESSIVE PLUME OF MOISTURE WORKING NWRD FM GULF. AT THE SFC...MSAS INDICATED A TROF OF LOW PRES ALG IL AND IN STATE LN. THIS TROF WAS IN ASSOCIATION WITH WK SHORTWAVE SLIDING ACRS RGN. DWPTS HAVE BEEN ON THE INCREASE TODAY AND AT 19Z...WERE IN THE UPPER 60S OVR MOST OF CWFA. SFC BASED LI VALUES WERE MINUS 5 TO MINUS 7. WL MENTION SCT SHRA AND TSRA WORDING FOR EARLY TONIGHT MOST LOCATIONS AS TROF AND SHORTWAVE MOVE ACRS RGN. OVR NRN SXNS... WL NOT INCLUDE TIMING AS ADDITIONAL SHRA AND TSRA WL BE POSSIBLE TOWARD DAYBREAK AS SECOND SHORTWAVE MOVES INTO RGN. WITH THIS SHORTWAVE ON SUN AND CDFNT SAGGING TOWARD RGN...WL OPT FOR LIKELY WORDING FOR ALL BUT SRN SXNS...WHERE SCT WORDING WL SUFFICE. WITH REGARD TO CDFNT...NGM STILL LOOKS TO BE TOO QUICK MOVING IT SWRD. ETA AND AVN BOTH TRENDED TOWARD A SLOWER SOLUTION...WITH AVN OFFERING COMPROMISE BETWEEN NGM AND ETA AND PREFERED. THUS...WL NEED TO HOLD ON TO POPS INTO SUN NIGHT...MAINLY EARLY. ETA AND AVN BOTH PICKED UP ON NWRD STREAMING GULF MOISTURE AND INDICATED PW VALUES OF 2 INCHES FOR SUN. THUS...HEAVY RAINFALL IS OF CONCERN... THOUGH GOOD EVAPORATION DAYS OF LATE HAVE HELPED TO MINIMIZE FLOOD POTENTIAL. WITH DRY NLY FLOW ON MON...WL GO DRY. NO SIGNIFICANT CHANGES MADE TO TUE AND WED OF EXTND. WL GO WITH A CHC FOR SHOWERS DUE TO VCNTY OF CDFNT ON THU. .IWX...NONE. BARJENBRUCH
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.